Analgesic patches and defibrillators: A cautionary tale

Brown, Martin R., Denman, Russell and Platts, David (2009) Analgesic patches and defibrillators: A cautionary tale. Europace, 11 11: 1552-1553. doi:10.1093/europace/eup261

Author Brown, Martin R.
Denman, Russell
Platts, David
Title Analgesic patches and defibrillators: A cautionary tale
Journal name Europace   Check publisher's open access policy
ISSN 1099-5129
Publication date 2009-11
Sub-type Article (original research)
DOI 10.1093/europace/eup261
Volume 11
Issue 11
Start page 1552
End page 1553
Total pages 2
Place of publication Oxford, United Kingdom
Publisher Oxford University Press
Language eng
Abstract Implantable cardioverter defibrillator (ICD) insertions have increased significantly over the last decade. Transdermal patches are increasingly used for drug delivery. Skin burns associated with metal containing transdermal patches have been reported with magnetic resonance imaging and external cardiac defibrillation. However, there are no reports of dermal injury secondary to an ICD shock and a transdermal drug delivery patch. We report the first known case of a patient who suffered a dermal burn following a defibrillation due to a transdermal patch being positioned over the ICD.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: ERA 2012 Admin Only
School of Medicine Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 21 Nov 2011, 10:35:36 EST by System User on behalf of Medicine - Prince Charles Hospital